New York, 2005

Flash Flood in New York, June 13 to 14, 2005

June 13 to 14, 2005 · NWS ALY · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 13, 9:20 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 13, 9:20 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT MON JUN 13 2005

UPDATE...LOCALIZED CONVECTION PRODUCED SERIOUS FLASH FLOODING IN
WARREN COUNTY THIS EVENING. 1 SEVERE EVENT IN SARATOGA COUNTY.
CONVECTION/PRECIP ASSOCIATED WITH THE REMNANTS OF ARLENE APPROACHING
CWA.  WILL ISSUE FFA FOR RUFLY NORTHERN HALF OF CWA.

&&

PREVIOUS
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...HEAT AND HUMIDITY WILL
CONTINUE FOR ONE MORE DAY BEFORE A RELIEF IN TEMPERATURES MID WEEK.
SURFACE OBSERVATIONS SHOWING MANY READINGS IN THE 90S WITH DEW
POINTS IN THE LOWER 70S.   LATEST RADAR PICTURE SHOWING CELLS ACROSS
THE NORTHERN THIRD OF THE CWA.  ATMOSPHERE IS PRIME FOR
THUNDERSTORMS WITH DEWPOINTS IN THE LOWER 70S.  VIL OF THE DAY WAS
63.  CONCERN AT THIS TIME LOOKS TO BE SLOW MOVING CELLS WITH
TRAINING ECHOS.  WILL KEEP CHANCE OF THUNDERSTORMS OVERNIGHT.  ETA
BRINING IN PRECIP MAX INTO THE NORTHERN THIRD OF THE REGION WITH A
SHORT WAVE.  THIS FEATURE IS NOT AS PRONOUNCED ON THE GFS. OVERALL
BIGGEST THREAT FOR THE NEXT 24 HOURS LOOKS TO BE FLASH FLOODING WITH
SLOW MOVING CELLS.  TUESDAY WILL BE ONE MORE DAY WITH THE HOT AND
HUMID WEATHER BEFORE COOLER AND MORE SEASONABLE AIR MOVES BACK INTO
THE CWA ON WEDNESDAY.
&&

.LONG TERM (THURSDAY THROUGH MONDAY)...MODELS KEEP UPPER LEVEL LOW
OVER THE REGION THROUGH THE END OF THE WEEK.  TEMPERATURES LOOK A
TAD COOLER THAN THE PREVIOUS RUNS.  HAVE LEANED TOWARDS HPC FOR
TEMPS AND PRECIP FOR THE EXTENDED PERIOD.  HAVE A CHANCE OF SHOWERS
THROUGH EARLY SATURDAY WITH UPPER LEVEL LOW.  HIGH PRESSURE BUILDS
IN FOR SUNDAY AND EARLY NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL SOME MVFR HAZE RESTRICTIONS THIS
AFTERNOON INTO EVENING. MVFR WITH SLOW MOVING CONVECTION WITH IFR
VISIBILITY DUE TO HEAVY RAINS INTO THIS EVENING. FOG WILL DEVELOP
TONIGHT IN HUMID AIRMASS AND CIGS WILL LOWER TO MVFR LATE AS SHOWERS
MOVE IN AND ACROSS NORTH PORTION OF FORECAST AREA IN ASSOCIATION
WITH THE REMNANTS OF ARLENE. IMPROVEMENT TO VFR TUESDAY LATE MORNING
INTO AFTERNOON.
&&

.HYDROLOGY...MAJOR RIVERS ARE RUNNING LOW. THE GROUND DRY EXCEPT FOR
AREAS THAT RECEIVED LOCALIZED HEAVY RAIN OVER WEEKEND. AIRMASS VERY
MOIST...KALB 12Z/MON SOUNDING PRECIPITABLE WATER 2.09 INCHES.
STEERING WINDS VERY LIGHT. THUS...SLOW MOVING STORMS WITH VERY HEAVY
DOWNPOURS. LOCALIZED FLOODING PROBLEMS POSSIBLE. REMNANT OF ARLENE
WILL RIDE OVER TOP OF RIDGE AND BRING STEADIER RAINS TO NORTHERN
PORTION FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FFA NYZ032-033-038>043-050-082>084- TIL 5 AM TUESDAY
VT...NONE.

&&
Hazardous weather outlook, Jun 13, 9:42 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1042 PM EDT MON JUN 13 2005

NYZ032-033-038>043-047-050-082>084-141100-
HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
1042 PM EDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE
MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND A PORTION OF
THE NORTHERN CATSKILL MOUNTAINS.

.DAY ONE...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 5 AM TUESDAY. SEE THE WATCH
STATEMENT FOR DETAILS.

SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT.  SOME OF THESE
WILL CONTAIN VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING.
THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 10 TO 20 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...

SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY.
SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED.  HOWEVER...REPORTS OF
HEAVY RAINFALL OR STREAMS APPROACHING OR EXCEEDING BANK FULL IS
IMPORTANT TO THE NATIONAL WEATHER SERVICE AT ALBANY.

CTZ001-013-MAZ001-025-NYZ048-049-051>054-058>061-063>066-VTZ013>015-
141100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
SOUTHERN LITCHFIELD CT-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
1042 PM EDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF THE CATSKILL MOUNTAIN
REGION...THE CAPITAL DISTRICT...THE MID HUDSON VALLEY...AND WESTERN
NEW ENGLAND.

.DAY ONE...

SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT. SOME
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...

SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY.
SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 13, 7:23 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
823 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      CHESTERTOWN             43.65N 73.80W
06/13/2005                   WARREN             NY   TRAINED SPOTTER

            WATER FLOWING DOWEN MOUNTAIN. ROAD CULVERTS RUNNING LIKE
            RIVERS.

0600 PM     FLASH FLOOD      WARRENSBURG             43.50N 73.78W
06/13/2005                   WARREN             NY   TRAINED SPOTTER

            3 PLUS INCHES OF RAIN - SERIOUS PONDING OF WATER ON
            ROADWAYS

&&

KLAPENTA
Local storm report, Jun 13, 7:48 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      WARRENSBURG             43.50N 73.78W
06/13/2005                   WARREN             NY   LAW ENFORCEMENT

            INTERSTATE 87 CLOSED DUE TO A MUD SLIDE BETWEEN EXIT 23
            AND 25.

&&

KLAPENTA
Local storm report, Jun 13, 8:03 PM EST, 3 hours 42 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0901PM     MON JUN 13 2005
#1 0000001 000
GWSO WLSR QHQT QTRF APTS WAPT
01495    FILE 28   WARREN COUNTY SO     NY0560000            JUN 13-05
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                          FLOOD EVENT

COUNTY(S) AFFECTED: WARREN

CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD):

DATE AND TIME CONDITION STARTED: 06/13/05
NAME OF STREAM/RIVER: SCHROON RIVER
EXTENT OF DAMAGE OR AREAS IN DANGER:
I87 WASHED OUT - MUD SLIDE BLOCKING NORTH AND SOUTH
BOND BETWEEN EX 23 AND 24 - NUMEROUS ROADS CLOSED
IN BOLTON AND CHESTERTOWN AREA DUE TO FLOODING

REMARKS: HIGHWAY REPORTING 2 -3 FEET OF WATER ON ROADS

AUTH PHONE #: 518 743-2501

AUTH WEBSTER,MICHAEL SGT

OPER - WELLS,JOHN T                   2100
Local storm report, Jun 13, 8:15 PM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     FLASH FLOOD      CHESTERTOWN             43.65N 73.80W
06/13/2005                   WARREN             NY   LAW ENFORCEMENT

            I87 WASHED OUT. MUD SLIDE BLOCKING NORTH AND SOUTHBOND
            BETWEEN EXIT 23 AND 24. NUMEROUS ROADS CLOSEDIN BOLTON
            AND CHESTERTOWN AREA DUE TO FLOODING

&&

KOLECI
Local storm report, Jun 13, 8:44 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     GALWAY                  43.02N 74.03W
06/13/2005                   SARATOGA           NY   LAW ENFORCEMENT

&&

KOLECI
Local storm report, Jun 13, 8:45 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     GALWAY                  43.02N 74.03W
06/13/2005                   SARATOGA           NY   LAW ENFORCEMENT

            TREES DOWN

&&

KOLECI

The radar

The Burlington radar (KCXX), 100 km away, was scanning. The volume nearest the first event began at 04:46 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Washington

When
June 13, 11:45 PM EST to June 14, 5:45 AM EST
Where
Washington County, Huletts Lndg
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.650, -73.517

Campgrounds flooded, Unnamed Creek out of its banks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459552.